Hail, Ford
- When
- July 21, 5:40 PM CST to 5:45 PM CST
- Where
- Ford County, Piper City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.750, -88.183
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 21, 5:40 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 640 PM CDT THU JUL 21 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... SOME TRAILING SHRA MOVING THROUGH NRN TIER COUNTIES AS MCV TRACKS RAPIDLY THROUGH SRN WISCONSIN. HOT ON ITS HEALS IS ANOTHER SHORTWAVE TROUGH WHICH LOOKS BENIGN AT THE MOMENT. THIS SITUATION COULD CHANGE RAPIDLY AS A LAKE BREEZE...WHICH DEVELOPED AT AROUND 18Z MARCHES RAPIDLY SEWD. THE LAKE BREEZE IS TRIGGERING TSRA IN ITS WAKE OVER THE LM COASTAL WATERS AND AS IT INTERACTS WITH THE APPROACHING SHORTWAVE...FURTHER TSRA DEVELOPMENT IS LIKELY LATE THIS AFTERNOON AND THIS EVENING. THE QUESTION RIGHT NOW IS WITH THERE BE ENOUGH LIFT AND SFC HEATING TO BREAK THE CAP. LOOKING AT THE 18Z ILX SOUNDING...IT WILL BE CLOSE...BUT THE FAVORED LOCATIONS WILL BE THE NWRN INDIANA COUNTIES AND THE SERN IL COUNTIES OF THE CWA AS THEY WILL RECEIVE THE BEST HEATING AND HAVE THE LEAST AMOUNT OF CLOUD COVER. TSRA WL TAPER OFF SHORTLY AFTER MIDNIGHT AS THE SHORT WAVE TROUGH CONTINUES ITS EASTWARD TRACK INTO ERN GRTLKS AND OHIO VALLEY OVERNIGHT. MODERATE COOLING AND DRYING IS STILL EXPECTED FOR FRIDAY AS THE WEAK SURFACE BOUNDARY PUSHES INTO MID MS VALLEY. THE HEAT AND HUMIDITY WILL RETURN SUNDAY AS NEXT THE NEXT SHORT WAVE TROUGH APPROACHES THE REGION ON SATURDAY. THE NAM AND GFS SHOW STRONG UPPER RIDGING BUILDING OVER THE MIDDLE MISSISSIPPI VALLEY AND THE THERMAL RIDGE AXIS ACROSS CNTRL IL AND SRN PORTION OF THE CWA. STILL LOOKS LIKE TEMPS WILL APPROACH THE UPPER 90S IN THE CHICAGO METRO AREA AND POSSIBLE BREAK THE 100 MARK SOUTH OF THE KANKAKEE AND ILLINOIS RIVERS. ASSOCIATED HEAT INDICES SHOULD REACH 100 TO 105 IN THE CHICAGO METRO AND 105-110 SOUTHWARD. KREIN && .AVIATION DISCUSSION REGARDING 00Z TAFS... UPPER LEVEL SHORT WAVE MOVING THROUGH THE AREA THIS EVENING COMBINED WITH LAKE BREEZE HAS LED TO SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS NORTHWEST INDIANA BUT MAJORITY OF THIS ACTIVITY IS NOW FOCUSED WELL EAST OF GYY. ANOTHER AREA OF THUNDERSTORMS ALSO BEGINNING TO DEVELOP JUST SOUTH OF PONTIAC AT NOSE OF AXIS OF HIGHER INSTABILITY WITH RUC SB CAPES FROM 23Z ON THE ORDER OF 3000 J/KG. IN TERMS OF TERMINALS...MORE STABLE CONDITIONS ARE EXPECTED THIS EVENING WITH PASSAGE OF LAKE BREEZE AND EFFECTS FROM EARLIER CONVECTIVE COMPLEX THIS AFTERNOON. WILL KEEP TAF SITES DRY AT THIS POINT WITH ADDITIONAL TSRA EXPECTED TO THE SOUTH AND EAST. WEAK WINDS FOR FEW HOURS THIS EVENING AS WEAK FRONTAL BOUNDARY SAGS SOUTHWARD BRINGING WINDS AROUND TO NORTH BY 02Z WITH WIND SPEEDS AOB 10 KNOTS. DRIER AIR WILL ADVECT INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA OVERNIGHT WITH THIS FRONTAL PASSAGE. NAM TIME/HEIGHT CROSS SECTIONS ALSO SHOWING DEEP LAYER SUBSIDENCE 12Z FRIDAY SO WILL GO SKC BY EARLY MORNING FRIDAY. GRADIENT TO FAVOR NORTHEAST FLOW TOMORROW WITH WIND SPEEDS REMAINING IN THE 10 KNOT RANGE. NDM && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE .IN...NONE .LK MI...NONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT THU JUL 21 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-221100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT THU JUL 21 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. THERE IS A SLIGHT RISK THAT ANY STORMS THAT DEVELOP COULD BE SEVERE...ESPECIALLY THIS EVENING. THE MAIN THREAT WOULD BE STRONG...DAMAGING WINDS...ALTHOUGH SOME LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON SUNDAY...HEAT INDICES WILL REACH 100 TO 105 NORTH OF I-80...AND 110 TO 115 FROM THE KANKAKEE AND ILLINOIS RIVER VALLEYS SOUTHWARD. HEAT ADVISORIES MAY BE NECESSARY ON SUNDAY DUE TO TEMPERATURES IN THE MID AND UPPER 90S COMBINED WITH VERY HUMID AIR. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-221100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT THU JUL 21 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS OF 60 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
314 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL VALPARAISO 41.48N 87.05W
07/21/2005 0.88 INCH PORTER IN AMATEUR RADIO
&&
AFISHERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 5 SSE CHESTERTON 41.53N 87.02W
07/21/2005 PORTER IN LAW ENFORCEMENT
TRESS AND POWER LINES REPORTED DOWN BETWEEN CHESTERTON
AND VALPARAISO. DELAYED REPORT
&&
AFISHERThe Chicago radar (KLOT), 95 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A roof was blown off a house and several Evergreen trees were uprooted.
A roof was blown off a storage building. Several tree limbs were blown down across the area.
Severval tree limbs and power lines were blown down across Paxton and southeast Ford County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464294, 5464295, 5464296, 5464297.